Botox™ Related Questions
Q: I take coumadin because of a blood clot I had in my leg a year ago. I hate my frown lines. Can I have Botox injected?
A: There may be increased bruising for which you would have to be prepared if you have these injections done while taking coumadin. Your blood test should be current and your injecting doctor should be made aware of this. The INR should be less than 2.5 but if your cardiologist or internist wants the INR to be higher, then it might not be wise to have the injections. You might even get a hematoma, which is a collection of blood underneath the skin. I am not aware of this happening though.
Q: Several days after I had my “11” treated between the eyebrows with Botox, my one eyebrow became lifted and I like it very much. I would like to know if we can do the same thing on the other side.
A: You would have to be examined to see the anatomy and response to the Botox. Sometimes there is not enough relaxation on the one side and the muscles contract more there because the other side is relaxed. In that case more Botox can be injected in the glabella or near the outer eyebrow to help lift that side that is not raised yet. Other times, the muscles have become sufficiently relaxed but the frontalis muscle of the forehead has compensated and contracts more in the area that wasn't relaxed and has raised the eyebrow. Since the other side is fully relaxed, it can't be fixed by raising that eyebrow more. Often patients don't want the raised eyebrow if it has a peak so the one side that is raised can be lowered by placing a minute dose of Botox in the forehead above the raised site.
Ready to find out more?
Patients in the area who are interested in learning more about Botox injections, dermal fillers, or other treatments available at our practice are encouraged to contact Dr Shelton at (212) 593-1818.